Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 271, NWS Quad Cities, IA

August 5, 20085 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 5, 2008, 2:51 AM CDT for 5 counties in Iowa. It was in force for 69 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2008, 2:51 AM CDT (07:51 UTC)
Expired
Aug 5, 2008, 4:00 AM CDT
In force
69 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Des Moines County, IA, Henry County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 3:37 AM CDTHAIL 0.751 W Middletown, IA
Aug 5, 3:38 AM CDTTSTM WND GST 55Yarmouth, IASPOTTER ALSO REPORTED HEAVY RAIN.
Aug 5, 3:38 AM CDTTSTM WND GST 65Burlington, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6781 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6781 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
7.9
Supercell composite
32.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 050753
SVRDVN
IAC057-087-115-139-183-050900-
/O.NEW.KDVN.SV.W.0271.080805T0751Z-080805T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
251 AM CDT TUE AUG 5 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
  DES MOINES COUNTY IN SOUTHEAST IOWA...
  HENRY COUNTY IN SOUTHEAST IOWA...
  LOUISA COUNTY IN SOUTHEAST IOWA...
  EASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 400 AM CDT.

* AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 9 MILES WEST
  OF RIVERSIDE TO 8 MILES SOUTHWEST OF ROME...OR ALONG A LINE
  EXTENDING FROM 12 MILES NORTH OF WASHINGTON TO 11 MILES SOUTHEAST
  OF FAIRFIELD...AND MOVING EAST AT 53 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OLDS...MOUNT PLEASANT...CRAWFORDSVILLE AND COTTER AROUND 300 AM
  CDT...
  WYMAN...WINFIELD...NEW LONDON AND MOUNT UNION AROUND 305 AM CDT...
  NICHOLS...DANVILLE AND COLUMBUS JUNCTION AROUND 310 AM CDT...
  GRANDVIEW AND MEDIAPOLIS AROUND 320 AM CDT...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS ALREADY PRODUCED WINDS TO 65 MPH AND LARGE
HAIL...AND IT REMAINS A THREAT.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

LAT...LON 4151 9166 4150 9151 4145 9151 4142 9148
      4142 9137 4149 9137 4145 9088 4143 9089
      4143 9102 4140 9105 4128 9110 4122 9110
      4117 9105 4116 9100 4108 9095 4095 9096
      4085 9108 4078 9110 4091 9172
TIME...MOT...LOC 0751Z 277DEG 55KT 4147 9168 4090 9173

$$

MCCLURE
2 follow-up statements
000 
WWUS53 KDVN 050817
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 AM CDT TUE AUG 5 2008

IAC057-087-115-139-183-050900-
/O.CON.KDVN.SV.W.0271.000000T0000Z-080805T0900Z/
DES MOINES IA-HENRY IA-MUSCATINE IA-WASHINGTON IA-LOUISA IA-
316 AM CDT TUE AUG 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR LOUISA...EASTERN WASHINGTON...SOUTHERN MUSCATINE...HENRY AND DES
MOINES COUNTIES...

AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM CRANSTON TO
NEW LONDON...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF MUSCATINE
TO 7 MILES SOUTHEAST OF MOUNT PLEASANT...MOVING EAST AT 59 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  COLUMBUS JUNCTION...NOW
  GRANDVIEW AND WAPELLO...320 AM CDT...
  WEST BURLINGTON...TOOLESBORO...SPERRY AND OAKVILLE AROUND 325 AM
  CDT...
  FAIRPORT...KINGSTON AND BURLINGTON AROUND 330 AM CDT...

THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING
TORNADO-LIKE WINDS AND DAMAGE. MOVE INDOORS TO A SUBSTANTIAL SHELTER
SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4151 9166 4150 9151 4145 9151 4142 9148
      4142 9137 4149 9137 4145 9088 4143 9089
      4143 9102 4140 9105 4128 9110 4122 9110
      4117 9105 4116 9100 4108 9095 4095 9096
      4085 9108 4078 9110 4091 9172
TIME...MOT...LOC 0816Z 281DEG 51KT 4139 9114 4086 9137

$$

MCCLURE
000 
WWUS53 KDVN 050855
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 AM CDT TUE AUG 5 2008

IAC057-087-115-139-183-050904-
/O.EXP.KDVN.SV.W.0271.000000T0000Z-080805T0900Z/
DES MOINES IA-HENRY IA-MUSCATINE IA-WASHINGTON IA-LOUISA IA-
354 AM CDT TUE AUG 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR LOUISA...EASTERN WASHINGTON...
SOUTHERN MUSCATINE...HENRY AND DES MOINES COUNTIES EXPIRES AT 400 AM
CDT...

THE LINE OF THUNDERSTORMS THAT HAD A HISTORY OF PRODUCING SEVERE
WEATHER HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...STRONG
GUSTY WINDS OF 40 TO 50 MPH WILL LINGER THROUGH 415 AM FROM NEAR
MUSCATINE TO WAPELLO AND BURLINGTON. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4151 9166 4150 9151 4145 9151 4142 9148
      4142 9137 4149 9137 4145 9088 4143 9089
      4143 9102 4140 9105 4128 9110 4122 9110
      4117 9105 4116 9100 4108 9095 4095 9096
      4085 9108 4078 9110 4091 9172
TIME...MOT...LOC 0854Z 281DEG 51KT 4128 9044 4075 9067

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:04 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Aug 4, 10:04 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 PM CDT MON AUG 4 2008

.UPDATE...
DESTRUCTIVE BOW ECHO AND POTENTIAL DERECHO MOVING RAPIDLY E/SE THROUGH
NORTHERN IN ATTIM. SYSTEM ORIGINATED SOUTH/EAST OF DBQ BACK AROUND
530 PM AND HAS SINCE TRAVELED NEARLY 240 MILES IN JUST OVER 4 HOURS
(ROUGHLY MOVING AT 60 MPH). THINGS HAVE CALMED CONSIDERABLY IN WAKE
OF SYSTEM WITH COLD POOL. STILL NOT OUT OF THE WOODS IN TERMS OF STORMS
AND POTENTIAL SEVERE WX. 00Z DVN RAOB SHOWS DECENT WEAKENING OF CAP
FROM 20Z... BUT NONETHELESS TWO CAPPING INVERSIONS STILL PRESENT WITH
H7 TEMP OF 12C. INCIDENTALLY HAD WE HIT 95 DEGREES WOULD HAVE
REALIZED THE 6000+ J/KG AND WOULD BE QUITE A DIFFERENT STORY WITH
MUCH MORE WIDESPREAD AND SIGNIFICANT SEVERE WX. REST OF TONIGHT...
THE LINGERING OUTFLOW BOUNDARY AND INCREASING LOW LEVEL JET
LOOK TO SERVE AS FOCUS FOR ELEVATED CONVECTION LATE EVE AND OVERNIGHT
ESPECIALLY ALONG AND SOUTH OF I-80 WITH MAIN THREAT BEING HAIL.
VERY MUGGY CONDITIONS WITH WIDESPREAD DEWPTS IN 70S WITH STILL FEW
SITES NR 80 WITH HEAT INDICES TICKLING ADVISORY CRITERIA IN SOUTH.
ABUNDANT MOISTURE AND LIGHT WINDS WILL BRING THREAT OF FOG AS
WELL. MADE ADJUSTMENTS TO TEMPS/POPS AND ADDED FOG WITH ZFP AND
GRID UPDATE.              ..MCCLURE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Aug 4, 10:25 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1025 PM CDT MON AUG 4 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
1025 PM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND TONIGHT MAINLY ALONG AND SOUTH
OF INTERSTATE 80. THERE IS A SLIGHT RISK THAT A FEW STORMS COULD
BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL UP TO QUARTER SIZE
TO POSSIBLY GOLF BALL SIZE... WITH DAMAGING WINDS A SECONDARY THREAT.

ASIDE FROM THE STORMS...AREAS OF FOG WILL DEVELOP OVERNIGHT. THE
FOG MAY BE LOCALLY DENSE REDUCING VISIBILITIES TO LESS THAN
ONE QUARTER MILE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS WILL CONTINUE TO OCCUR
ALONG AND AHEAD OF THE SLOW MOVING COOL FRONT. ADDITIONAL STRONG TO
SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL MAY ALSO OCCUR IN
THE STRONGEST STORMS IN THE AFTERNOON AND EVENING HOURS SOUTH OF I-
80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT MAINLY ALONG AND SOUTH OF
INTERSTATE 80.

In the hours before

Local storm report, Aug 4, 8:55 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     4 S ROCK FALLS          41.71N 89.69W
08/04/2008                   WHITESIDE          IL   TRAINED SPOTTER

            THOME ROAD BLOCKED BY TREES. TREES 8 TO 12 INCHES IN
            DIAMETER. TELEPHONE POLES ALSO DOWN IN SAME AREA.

&&

WE
Local storm report, Aug 4, 9:40 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND GST     MONTICELLO              42.24N 91.19W
08/04/2008  E60.00 MPH       JONES              IA   LAW ENFORCEMENT

0455 PM     HAIL             HOPKINTON               42.34N 91.25W
08/04/2008  E0.88 INCH       DELAWARE           IA   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL

0500 PM     HAIL             CASCADE                 42.30N 91.01W
08/04/2008  E0.25 INCH       DUBUQUE            IA   EMERGENCY MNGR

0505 PM     TSTM WND GST     MONTICELLO              42.24N 91.19W
08/04/2008  M53.00 MPH       JONES              IA   AWOS

0525 PM     TSTM WND GST     1 N MONMOUTH            42.09N 90.88W
08/04/2008  M45.00 MPH       JACKSON            IA   TRAINED SPOTTER

0530 PM     TSTM WND DMG     3 SE GALENA             42.39N 90.39W
08/04/2008                   JO DAVIESS         IL   CO-OP OBSERVER

            SIDING BLOWN OFF WEST SIDE OF HOUSE DUE TO STRONG WINDS.
            1.26 INCHES OF RAIN MEASURED AS OF 625 PM.

0536 PM     HAIL             BELLEVUE                42.26N 90.43W
08/04/2008  E0.25 INCH       JACKSON            IA   TRAINED SPOTTER

0542 PM     HEAVY RAIN       5 E GALENA              42.42N 90.33W
08/04/2008  M0.50 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            RAIN FELL IN PAST 15 MINUTES

0542 PM     TSTM WND DMG     5 E GALENA              42.42N 90.33W
08/04/2008                   JO DAVIESS         IL   TRAINED SPOTTER

            BRANCHES AND SMALL TREES DOWNED BY STRONG WIND GUSTS

0542 PM     TSTM WND GST     5 E GALENA              42.42N 90.33W
08/04/2008  E60.00 MPH       JO DAVIESS         IL   TRAINED SPOTTER

0550 PM     HAIL             CASCADE                 42.30N 91.01W
08/04/2008  E0.88 INCH       DUBUQUE            IA   EMERGENCY MNGR

            TIME ESTIMATED

0552 PM     TSTM WND GST     4 ESE MAQUOKETA         42.05N 90.60W
08/04/2008  E60.00 MPH       JACKSON            IA   TRAINED SPOTTER

0555 PM     TSTM WND GST     MILES                   42.05N 90.32W
08/04/2008  E70.00 MPH       JACKSON            IA   TRAINED SPOTTER

0600 PM     TSTM WND DMG     MOUNT CARROLL           42.10N 89.98W
08/04/2008                   CARROLL            IL   EMERGENCY MNGR

            TIME IS APPROXIMATE...EIGHT TREES DOWN AT FAIR
            GROUNDS...SOME FELL ON CARS. NUMEROUS TREES AND POWER
            LINES DOWN ACROSS THE ENTIRE COUNTY...MANY COMMUNITIES
            WITHOUT POWER.

0607 PM     TSTM WND GST     STOCKTON                42.32N 90.00W
08/04/2008  M52.00 MPH       JO DAVIESS         IL   CO-OP OBSERVER

0608 PM     TSTM WND GST     4 E FULTON              41.87N 90.08W
08/04/2008  M40.00 MPH       WHITESIDE          IL   AMATEUR RADIO

0608 PM     TSTM WND GST     CLINTON                 41.84N 90.23W
08/04/2008  E60.00 MPH       CLINTON            IA   LAW ENFORCEMENT

            WIND BLOWING VEHICLE ON HWY 67 NORTH SIDE OF TOWN

0620 PM     TSTM WND GST     2 E MILLEDGEVILLE       41.96N 89.74W
08/04/2008  E50.00 MPH       CARROLL            IL   TRAINED SPOTTER

            TREES DOWN

0620 PM     TSTM WND GST     MILLEDGEVILLE           41.96N 89.78W
08/04/2008  E60.00 MPH       CARROLL            IL   EMERGENCY MNGR

            WINDS ESTIMATED 40 TO 60 MPH...TREE BRANCHES AND POWER
            OUT.

0620 PM     TSTM WND DMG     LENA                    42.38N 89.83W
08/04/2008                   STEPHENSON         IL   BROADCAST MEDIA

            1 TO 2 INCH DIAMETER LIMBS DOWN

0625 PM     TSTM WND GST     5 SW FREEPORT           42.24N 89.70W
08/04/2008  M65.00 MPH       STEPHENSON         IL   EMERGENCY MNGR

0628 PM     TSTM WND DMG     STOCKTON                42.35N 90.01W
08/04/2008                   JO DAVIESS         IL   BROADCAST MEDIA

            TIME OF OCCURANCE UNSPECIFIED...5 INCH DIAMETER LIMBS
            DOWN...METAL POLE WIND SOCK BENT IN HALF...METAL TABLE
            BLOWN OFF DECK.

0628 PM     TSTM WND DMG     3 N FREEPORT            42.33N 89.63W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            POWER POLES DOWN...VERY HEAVY RAIN

0628 PM     TSTM WND DMG     PEARL CITY              42.27N 89.83W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            POWER POLES DOWN

0628 PM     TSTM WND GST     2 W FREEPORT            42.29N 89.67W
08/04/2008  M65.00 MPH       STEPHENSON         IL   EMERGENCY MNGR

0630 PM     HEAVY RAIN       FREEPORT                42.29N 89.63W
08/04/2008  M2.50 INCH       STEPHENSON         IL   EMERGENCY MNGR

            AT EM OFFICE.

0630 PM     TSTM WND DMG     FREEPORT                42.29N 89.63W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            1/4 MILE NORTH ON EDWARDSVILLE ROAD, 14 INCH TREE LIMBS
            DOWN.

0630 PM     TSTM WND DMG     FREEPORT                42.29N 89.63W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            3000 BLOCK OF ROCK CITY ROAD, 3 TO 6 INCH TREE LIMBS
            BLOWN DOWN.

0630 PM     TSTM WND DMG     FREEPORT                42.29N 89.63W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            INTERSECTION OF HIGHWAY 20 AND ROCK CITY ROAD, METAL
            STORAGE SHED BLOWN OVER.

0630 PM     TSTM WND DMG     GERMAN VALLEY           42.22N 89.48W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            8 TO 12 INCH TREE LIMBS DOWN IN MANY AREAS OF TOWN. POWER
            OUT TO ENTIRE CITY.

0630 PM     TSTM WND DMG     FREEPORT                42.29N 89.63W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            ON ROCK CITY ROAD IN THE 3400 BLOCK, 25 ROWS OF CORN
            FLATTENED ON BOTH SIDES OF THE ROAD.

0630 PM     TSTM WND GST     MILLEDGEVILLE           41.96N 89.78W
08/04/2008  M60.00 MPH       CARROLL            IL   TRAINED SPOTTER

            WINDS SUSTAINED AT 40 MPH FOR APPROXIMATELY 10 MINUTES

0633 PM     TSTM WND DMG     2 NE STERLING           41.82N 89.66W
08/04/2008                   WHITESIDE          IL   TRAINED SPOTTER

            LARGE TREE LIMBS ACROSS THE ROAD 8 INCHES IN DIAMETER.
            DAMAGE EXTENDED FROM 2 NE OF STERLING TO 5 NE OF STERLING
            AND EXTENDED ACROSS COUNTY LINE FROM WHITESIDE COUNTY TO
            LEE COUNTY.

0635 PM     HEAVY RAIN       STOCKTON                42.35N 90.01W
08/04/2008  M1.25 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            RAINFALL IN 25 MINUTES

0635 PM     TSTM WND DMG     STOCKTON                42.35N 90.01W
08/04/2008                   JO DAVIESS         IL   CO-OP OBSERVER

            TREE ON HOUSE

0645 PM     TSTM WND DMG     1 W FREEPORT            42.29N 89.65W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            2 16 INCH DIAMETER TREES BLOWN DOWN.

0650 PM     TSTM WND DMG     GERMAN VALLEY           42.22N 89.48W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            24 INCH DIAMETER TREE BLOWN DOWN.

0650 PM     TSTM WND DMG     FREEPORT                42.29N 89.63W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            BETWEEN 645 AND 650 PM. ON FAIRVIEW ROAD TREE BLOWN DOWN
            ON HOUSE.

0650 PM     TSTM WND DMG     GERMAN VALLEY           42.22N 89.48W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            60 FOOT HAM RADIO TOWER BLOWN DOWN.

0650 PM     TSTM WND DMG     SE MILLEDGEVILLE        41.96N 89.78W
08/04/2008                   CARROLL            IL   EMERGENCY MNGR

            LARGE BRANCHES AND POWER LINES DOWN

0653 PM     TSTM WND DMG     FREEPORT                42.29N 89.63W
08/04/2008                   STEPHENSON         IL   EMERGENCY MNGR

            SW PART OF TOWN BUILDINGS DAMAGED BY STRONG
            WIND...MULTIPLE POWER OUTAGES ACROSS THE COUNTY

0700 PM     HEAVY RAIN       MOUNT CARROLL           42.10N 89.98W
08/04/2008  M2.00 INCH       CARROLL            IL   TRAINED SPOTTER

            RAIN FELL IN PAST HOUR

0710 PM     TSTM WND DMG     4 S ROCK FALLS          41.71N 89.69W
08/04/2008                   WHITESIDE          IL   TRAINED SPOTTER

            THOME ROAD BLOCKED BY TREES. TREES 8 TO 12 INCHES IN
            DIAMETER. TELEPHONE POLES ALSO DOWN IN SAME AREA.

&&

WE
Local storm report, Aug 4, 10:14 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     GOOSE LAKE              41.97N 90.38W
08/04/2008  M76.00 MPH       CLINTON            IA   PUBLIC

            RELAYED BY BROADCAST MEDIA. DELAYED REPORT.

0600 PM     TSTM WND DMG     GOOSE LAKE              41.97N 90.38W
08/04/2008                   CLINTON            IA   PUBLIC

            TREES DOWN. RELAYED FROM BROADCAST MEDIA. DELAYED REPORT.

&&

JH2
Special weather statement, Aug 5, 2:05 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
205 AM CDT TUE AUG 5 2008

IAZ076>078-087>089-098-099-MOZ009-010-050930-
CLARK MO-DES MOINES IA-HENRY IA-JEFFERSON IA-KEOKUK IA-LEE IA-LOUISA IA-
SCOTLAND MO-VAN BUREN IA-WASHINGTON IA-
205 AM CDT TUE AUG 5 2008

...STRONG THUNDERSTORMS TO SEVERE THUNDERSTORMS DEEVLOPING...

A DEVELOPING AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
THE REGION THROUGH 430 PM. STRONG TO DAMAGING WINDS OF 45 TO OVER 65
MPH...HEAVY RAIN AND SMALL HAIL WILL ACCOMPANY THESE STORMS. VERY
HEAVY RAINFALL RATES OF UP TO TWO INCHES AN HOUR MAY PRODUCE PONDING
OF WATER IN LOW LYING LOCATIONS.

NICHOLS
Special weather statement, Aug 5, 2:07 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
207 AM CDT TUE AUG 5 2008

IAZ076>078-087>089-098-099-MOZ009-010-050930-
CLARK MO-DES MOINES IA-HENRY IA-JEFFERSON IA-KEOKUK IA-LEE IA-LOUISA IA-
SCOTLAND MO-VAN BUREN IA-WASHINGTON IA-
207 AM CDT TUE AUG 5 2008

...STRONG THUNDERSTORMS TO SEVERE THUNDERSTORMS DEVELOPING...

A DEVELOPING AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
THE REGION THROUGH 430 PM. STRONG TO DAMAGING WINDS OF 45 TO OVER 65
MPH...HEAVY RAIN AND SMALL HAIL WILL ACCOMPANY THESE STORMS. VERY
HEAVY RAINFALL RATES OF UP TO TWO INCHES AN HOUR MAY PRODUCE PONDING
OF WATER IN LOW LYING LOCATIONS.

NICHOLS
Local storm report, Aug 5, 2:40 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 AM CDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     TSTM WND GST     SIGOURNEY               41.33N 92.21W
08/05/2008  E50 MPH          KEOKUK             IA   LAW ENFORCEMENT

0224 AM     TSTM WND GST     SIGOURNEY               41.33N 92.21W
08/05/2008  M54 MPH          KEOKUK             IA   DEPT OF HIGHWAYS

            MEASURED BY RWIS.

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:01 AM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington74 min
Aug 5, 6:08 AM CDTSevere Thunderstorm WarningDVNMuscatine, Scott22 min
Aug 5, 6:20 AM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk, Louisa, Muscatine, Washington40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.